This work studies the null-controllability of a class of abstract parabolic equations. The main contribution in the general case consists in giving a short proof of an abstract version of a sufficient condition for null-controllability which has been proposed by Lebeau and Robbiano. We do not assume that the control operator is admissible. Moreover, we give estimates of the control cost. In the special case of the heat equation in rectangular domains, we provide an alternative way to check the Lebeau-Robbiano spectral condition. We then show that the sophisticated Carleman and interpolation inequalities used in previous literature may be replaced by a simple result of Turán. In this case, we provide explicit values for the constants involved in the above mentioned spectral condition. As far as we are aware, this is the first proof of the null-controllability of the heat equation with arbitrary control domain in a n-dimensional open set which avoids Carleman estimates.
Mots-clés : heat equation, controllability, spectral condition, Turán's method
@article{COCV_2011__17_4_1088_0, author = {Tenenbaum, G\'erald and Tucsnak, Marius}, title = {On the null-controllability of diffusion equations}, journal = {ESAIM: Control, Optimisation and Calculus of Variations}, pages = {1088--1100}, publisher = {EDP-Sciences}, volume = {17}, number = {4}, year = {2011}, doi = {10.1051/cocv/2010035}, mrnumber = {2859866}, zbl = {1236.93025}, language = {en}, url = {https://numdam.org/articles/10.1051/cocv/2010035/} }
TY - JOUR AU - Tenenbaum, Gérald AU - Tucsnak, Marius TI - On the null-controllability of diffusion equations JO - ESAIM: Control, Optimisation and Calculus of Variations PY - 2011 SP - 1088 EP - 1100 VL - 17 IS - 4 PB - EDP-Sciences UR - https://numdam.org/articles/10.1051/cocv/2010035/ DO - 10.1051/cocv/2010035 LA - en ID - COCV_2011__17_4_1088_0 ER -
%0 Journal Article %A Tenenbaum, Gérald %A Tucsnak, Marius %T On the null-controllability of diffusion equations %J ESAIM: Control, Optimisation and Calculus of Variations %D 2011 %P 1088-1100 %V 17 %N 4 %I EDP-Sciences %U https://numdam.org/articles/10.1051/cocv/2010035/ %R 10.1051/cocv/2010035 %G en %F COCV_2011__17_4_1088_0
Tenenbaum, Gérald; Tucsnak, Marius. On the null-controllability of diffusion equations. ESAIM: Control, Optimisation and Calculus of Variations, Tome 17 (2011) no. 4, pp. 1088-1100. doi : 10.1051/cocv/2010035. https://numdam.org/articles/10.1051/cocv/2010035/
[1] Exact controllability theorems for linear parabolic equations in one space dimension. Arch. Rational Mech. Anal. 43 (1971) 272-292. | MR | Zbl
and ,[2] Uniform bounds on biorthogonal functions for real exponentials with an application to the control theory of parabolic equations. Quart. Appl. Math. 32 (1974) 45-69. | MR | Zbl
and ,[3] Controllability of Evolution Equations, Lect. Notes Ser. 34. Seoul National University Research Institute of Mathematics, Global Analysis Research Center, Seoul (1996). | MR | Zbl
and ,[4] Contrôle exact de l'équation de la chaleur. Comm. Partial Diff. Eq. 20 (1995) 335-356. | MR | Zbl
and ,[5] Null-controllability of a system of linear thermoelasticity. Arch. Rational Mech. Anal. 141 (1998) 297-329. | MR | Zbl
and ,[6] On the controllability of a fractional order parabolic equation. SIAM J. Control Optim. 44 (2006) 1950-1972. | MR | Zbl
and ,[7] On the controllability of anomalous diffusions generated by the fractional Laplacian. Math. Control Signals Systems 18 (2006) 260-271. | MR | Zbl
,[8] A direct Lebeau-Robbiano strategy for the observability of heat-like semigroups. Preprint, available at http://hal.archives-ouvertes.fr/hal-00411846/en/ (2009). | Zbl
,[9] Ten lectures on the interface between analytic number theory and harmonic analysis, CBMS Regional Conference Series in Mathematics 84. Published for the Conference Board of the Mathematical Sciences, Washington (1994). | MR | Zbl
,[10] How violent are fast controls. III. J. Math. Anal. Appl. 339 (2008) 461-468. | MR | Zbl
,[11] Observation and control for operator semigroups. Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser Verlag, Basel (2009). | MR | Zbl
and ,[12] On a theorem of Littlewood. J. London Math. Soc. 21 (1946) 268-275. | MR | Zbl
,-
- null controllability of an abstract differential inclusion with a nonlocal condition, Mathematical Control and Related Fields, Volume 0 (2025) no. 0, p. 0 | DOI:10.3934/mcrf.2025001 - Boundary null controllability of some multi-dimensional linear parabolic systems by the moment method, Annales de l'Institut Fourier, Volume 74 (2024) no. 5, p. 1943 | DOI:10.5802/aif.3639
- Spherical Logvinenko–Sereda–Kovrijkine type inequality and null-controllability of the heat equation on the sphere, Archiv der Mathematik, Volume 123 (2024) no. 5, p. 543 | DOI:10.1007/s00013-024-02051-4
- Sufficient Criteria for Stabilization Properties in Banach Spaces, Integral Equations and Operator Theory, Volume 96 (2024) no. 2 | DOI:10.1007/s00020-024-02762-x
- Spectral inequality with sensor sets of decaying density for Schrödinger operators with power growth potentials, Partial Differential Equations and Applications, Volume 5 (2024) no. 2 | DOI:10.1007/s42985-024-00276-0
- Control problem for quadratic parabolic differential equations with sparse sensor sets of finite volume or anisotropically decaying density, ESAIM: Control, Optimisation and Calculus of Variations, Volume 29 (2023), p. 80 | DOI:10.1051/cocv/2023063
- Quantitative unique continuation for spectral subspaces of Schrödinger operators with singular potentials, Journal of Differential Equations, Volume 369 (2023), p. 405 | DOI:10.1016/j.jde.2023.05.046
- Uncertainty Principle for Hermite Functions and Null-Controllability with Sensor Sets of Decaying Density, Journal of Fourier Analysis and Applications, Volume 29 (2023) no. 1 | DOI:10.1007/s00041-022-09989-5
- Uncertainty principles with error term in Gelfand–Shilov spaces, Archiv der Mathematik, Volume 119 (2022) no. 4, p. 413 | DOI:10.1007/s00013-022-01763-9
- Controllability of Parabolic Equations, Elliptic Carleman Estimates and Applications to Stabilization and Controllability, Volume I, Volume 97 (2022), p. 251 | DOI:10.1007/978-3-030-88674-5_7
- The Reflection Principle in the Control Problem of the Heat Equation, Journal of Dynamical and Control Systems, Volume 28 (2022) no. 3, p. 635 | DOI:10.1007/s10883-021-09588-5
- Observability of the heat equation, geometric constants in control theory, and a conjecture of Luc Miller, Analysis PDE, Volume 14 (2021) no. 2, p. 355 | DOI:10.2140/apde.2021.14.355
- Characterizations of stabilizable sets for some parabolic equations in Rn, Journal of Differential Equations, Volume 272 (2021), p. 255 | DOI:10.1016/j.jde.2020.09.038
- On null‐controllability of the heat equation on infinite strips and control cost estimate, Mathematische Nachrichten, Volume 294 (2021) no. 5, p. 843 | DOI:10.1002/mana.201800420
- Exhaustion approximation for the control problem of the heat or Schrödinger semigroup on unbounded domains, Archiv der Mathematik, Volume 115 (2020) no. 2, p. 195 | DOI:10.1007/s00013-020-01484-x
- Sampling and equidistribution theorems for elliptic second order operators, lifting of eigenvalues, and applications, Journal of Differential Equations, Volume 268 (2020) no. 12, p. 7669 | DOI:10.1016/j.jde.2019.11.086
- Sufficient Criteria and Sharp Geometric Conditions for Observability in Banach Spaces, SIAM Journal on Control and Optimization, Volume 58 (2020) no. 4, p. 2639 | DOI:10.1137/19m1266769
- Observability Inequalities from Measurable Sets for Some Abstract Evolution Equations, SIAM Journal on Control and Optimization, Volume 55 (2017) no. 3, p. 1862 | DOI:10.1137/15m1051907
- Trajectory Controllability of Semilinear Systems with Delay, Intelligent Information and Database Systems, Volume 9011 (2015), p. 313 | DOI:10.1007/978-3-319-15702-3_31
- Null Controllability of Three-dimensional Heat Equation in Singular Domains, Acta Applicandae Mathematicae, Volume 134 (2014) no. 1, p. 87 | DOI:10.1007/s10440-014-9871-6
- Some necessary and sufficient conditions for the output controllability of temporal Boolean control networks, ESAIM: Control, Optimisation and Calculus of Variations, Volume 20 (2014) no. 1, p. 158 | DOI:10.1051/cocv/2013059
- How mild can slow controls be?, Mathematics of Control, Signals, and Systems, Volume 26 (2014) no. 4, p. 547 | DOI:10.1007/s00498-014-0129-7
- On the Cost of Fast Controls for Some Families of Dispersive or Parabolic Equations in One Space Dimension, SIAM Journal on Control and Optimization, Volume 52 (2014) no. 4, p. 2651 | DOI:10.1137/140951746
- Sharp Estimates of the One-Dimensional Boundary Control Cost for Parabolic Systems and Application to the
-Dimensional Boundary Null Controllability in Cylindrical Domains, SIAM Journal on Control and Optimization, Volume 52 (2014) no. 5, p. 2970 | DOI:10.1137/130929680 - Controllability of a parabolic system with a diffusive interface, Séminaire Laurent Schwartz — EDP et applications (2014), p. 1 | DOI:10.5802/slsedp.13
- Single input controllability of a simplified fluid-structure interaction model, ESAIM: Control, Optimisation and Calculus of Variations, Volume 19 (2013) no. 1, p. 20 | DOI:10.1051/cocv/2011196
- Linear Operator Inequality and Null Controllability with Vanishing Energy for Unbounded Control Systems, SIAM Journal on Control and Optimization, Volume 51 (2013) no. 1, p. 629 | DOI:10.1137/110846294
- Carleman Estimates and Some Applications to Control Theory, Control of Partial Differential Equations, Volume 2048 (2012), p. 207 | DOI:10.1007/978-3-642-27893-8_4
- Time optimal boundary controls for the heat equation, Journal of Functional Analysis, Volume 263 (2012) no. 1, p. 25 | DOI:10.1016/j.jfa.2012.04.009
Cité par 29 documents. Sources : Crossref